Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 19, 2014, 8:39 PM EDT for Parke County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 8:39 PM EDT (00:39 UTC)
- Expired
- Aug 19, 2014, 9:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
County Parke County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS83 KIND 200039
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT TUE AUG 19 2014
INZ036-044-045-200115-
MONTGOMERY-PARKE-PUTNAM-
839 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHEASTERN PARKE AND NORTHWESTERN PUTNAM COUNTIES UNTIL 915 PM
EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ROCKVILLE...OR 20 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WAVELAND...
SHADES STATE PARK...
RUSSELLVILLE...
NEW MARKET...
ROACHDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3991 8729 3996 8713 3995 8709 3997 8709
4001 8695 3984 8678 3976 8718
TIME...MOT...LOC 0040Z 251DEG 20KT 3985 8715
$$
RYANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:26 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 19, 7:26 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 726 PM EDT TUE AUG 19 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 220 PM EDT TUE AUG 19 2014 A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT MAY DISSIPATE BY EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 220 PM EDT TUE AUG 19 2014 CONVECTIVELY INDUCED VORTICITY CENTER CURRENTLY MOVING THROUGH ILLINOIS...WITH SHORT TERM MODELS SUGGESTING THIS FEATURE WILL BE ENTERING THE WESTERN ZONES OVER THE NEXT 2-3 HOURS. MOST OF THE EARLIER CONVECTION HAS DISSIPATED...HOWEVER AIR MASS IS QUITE UNSTABLE OVER THE AREA...AND STARTING TO SEE SCATTERED CONVECTION REDEVELOP WITH THIS FEATURE. SHORT TERM MODELS SUGGEST THIS FEATURE WILL PASS OFF TO THE EAST AROUND 200300Z. APPEARS THE BEST THREAT FOR PRECIPITATION WILL BE WITH THIS UPPER WAVE FROM LATER AFTERNOON INTO THE LATE EVENING HOURS. WILL MAKE A LAST MINUTE DECISION ON WHETHER TO GO LIKELY OR SCATTERED POPS BASED ON CONVECTIVE TRENDS. LATEST MODEL GUIDANCE SUGGESTS LAPSE RATES SUFFICIENT FOR STORM ORGANIZATION/SEVERE THREAT...BUT DEEP SHEAR CONTINUES TO BE A LITTLE WEAK AT THIS TIME. SHEAR MAY INCREASE LATER THIS AFTERNOON/EVENING AS AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. DON/T HAVE ANY MAJOR ARGUMENTS WITH THE GFS MOS LOWS TONIGHT CONSIDERING LOW LEVEL THICKNESSES. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 220 PM EDT TUE AUG 19 2014 NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST STATES. FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS. WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY. BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW. WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS 1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD. LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... ISSUED AT 207 PM EDT TUE AUG 19 2014 ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND. GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. && .AVIATION /DISCUSSION FOR THE 20/0000Z TAF ISSUANCE/... ISSUED AT 716 PM EDT TUE AUG 19 2014 THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2 HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS EVENING. HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD. WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 PM EDT TUE AUG 19 2014 INZ021-028>031-035>049-051>057-060>065-067>072-201000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 541 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM. TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT. DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY. NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 19, 7:31 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
731 PM EDT TUE AUG 19 2014
INZ039-047-048-200015-
HAMILTON-HANCOCK-MARION-
731 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HAMILTON...WESTERN
HANCOCK AND NORTHERN MARION COUNTIES UNTIL 815 PM EDT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARMEL...OR 11 MILES NORTH OF
INDIANAPOLIS...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
SMALL HAIL HAS BEEN REPORTED ACROSS FAR NORTHERN MARION COUNTY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARMEL...
FISHERS...
LAWRENCE...
BROAD RIPPLE...
CASTLETON...
GEIST RESERVOIR...
MCCORDSVILLE...
FORTVILLE...
SPRING LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 3975 8581 3987 8629 3992 8627 3993 8624
4001 8624 4005 8623 3996 8586 3994 8586
3995 8578 3993 8569
TIME...MOT...LOC 2330Z 286DEG 22KT 3993 8614
RYANLocal storm report, Aug 19, 7:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 1 NNW WILLIAMS CREEK 39.92N 86.16W
08/19/2014 E0.75 INCH MARION IN UNKNOWN
&&
BHHLocal storm report, Aug 19, 7:39 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL CARMEL 39.97N 86.11W
08/19/2014 E0.50 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, Aug 19, 7:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 2 E ZIONSVILLE 39.95N 86.23W
08/19/2014 E0.50 INCH HAMILTON IN TRAINED SPOTTER
&&
BHHSpecial weather statement, Aug 19, 8:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT TUE AUG 19 2014
INZ021-200100-
CARROLL-
817 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CARROLL COUNTY UNTIL 900
PM EDT...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
YEOMAN...
CAMDEN...
THIS STORM HAS EXHIBITED FREQUENT LIGHTNING. IF THREATENING WEATHER
APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4069 8637
4054 8637 4053 8638 4057 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0017Z 277DEG 19KT 4069 8678
RYANSpecial weather statement, Aug 19, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT TUE AUG 19 2014
INZ036-044-045-200115-
MONTGOMERY-PARKE-PUTNAM-
839 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHEASTERN PARKE AND NORTHWESTERN PUTNAM COUNTIES UNTIL 915 PM
EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ROCKVILLE...OR 20 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WAVELAND...
SHADES STATE PARK...
RUSSELLVILLE...
NEW MARKET...
ROACHDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3991 8729 3996 8713 3995 8709 3997 8709
4001 8695 3984 8678 3976 8718
TIME...MOT...LOC 0040Z 251DEG 20KT 3985 8715
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:17 PM EDT | Special Weather Statement | IND | Carroll | 43 min |
| Aug 19, 8:50 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Aug 19, 9:25 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Howard, Tippecanoe | 3 hr |
| Aug 19, 9:44 PM EDT | Special Weather Statement | IND | Clinton | 46 min |
| Aug 19, 9:50 PM EDT | Special Weather Statement | IND | Hendricks | 40 min |
| Aug 19, 10:22 PM EDT | Special Weather Statement | IND | Tipton | 38 min |
| Aug 19, 10:25 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 65 min |
| Aug 19, 10:32 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 43 min |
| Aug 19, 10:52 PM EDT | Special Weather Statement | IND | Putnam | 38 min |
| Aug 19, 10:59 PM EDT | Areal Flood Advisory | IND | Hendricks, Marion | 3 hr |
| Aug 19, 11:13 PM EDT | Special Weather Statement | IND | Hancock | 47 min |
| Aug 19, 11:38 PM EDT | Special Weather Statement | IND | Johnson, Monroe, Morgan, Owen, Shelby | 67 min |
| Aug 19, 11:41 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 49 min |
| Aug 19, 11:44 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more | 61 min |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.